MAUDE Adverse Event Report: INTEGRUM AB OPRA IMPLANT SYSTEM

INTEGRUM AB OPRA IMPLANT SYSTEM
Model Number 1820
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
2021-10-19: qa at integrum received an e-mail about an abutment replacement surgery for a transfemoral patient.The replacement is done due to suspected wear on the abutment head causing problems with connecting the axor ii.As per information, this is a bilateral amputee patient, and the replacement concerns the right amputation side.Report form as well as product in question has been requested once the surgery is performed.2021-10-27: report form specifying details behind the incident has been provided.As reported by the treating surgeon, this is a highly active patient, resulting in metal erosion/wear of the abutment head, with visible grooves on the square head present.The axor ii is falling off, due to amount of wear on the abutment head and the axor ii device cannot grip the abutment.According to the information from the sales rep at integrum, the surgery went according to plan.It was easy to remove the abutment with the extraction kit.The new abutment and abutment screw were placed and the patient is back on the system.2021-11-12: the replaced product has not been received at integrum so the further investigation cannot be performed.It has most likely been discarded at the hospital.Only a picture of patient's abutment before the replacement was sent.The attached picture shows indications of the wear on the abutment square head.However further investigation of the abutment and gripping mechanism of the axor ii cannot be performed without the products being returned to integrum, therefore the probable cause cannot be confirmed.Neither complaint nor service on the axor ii device has been requested by the treating team before nor after the abutment replacement.It has been communicated that the patient's axor ii has never been sent for service at integrum, but checked and cleaned by patient's prosthetist.The sales rep at integrum confirms that the patient is extremely active.The analysis of product records has been performed, no deviation found, refer to (b)(4).Since neither the replaced product nor axor ii device has been sent to integrum, the root cause cannot be confirmed.It is highly likely that patient's activity level impacts wear rate on the square head of the abutment.The product has been in use for about 1.5 year (implanted in (b)(6) 2020).The treating team took the decision to replace the component and the patient is now back on the system using the same axor ii as before the surgery.No additional investigation can be done unless the products are returned to integrum.

Brand Name
OPRA IMPLANT SYSTEM
Common Device Name
OPRA IMPLANT SYSTEM
Manufacturer (Section D)
INTEGRUM AB
krokslatts fabriker 50
molndal, 43137
SW  43137
Manufacturer (Section G)
INTEGRUM AB
krokslatts fabriker 50
molndal, 43137
SW   43137
Manufacturer Contact
sofie ludvigsson
krokslatts fabriker 50
molndal, 43137
SW   43137
MDR Report Key12821034
Report Number3011386779-2021-00064
Device Sequence Number20257911
Product Code PJY
UDI-Device Identifier07340152100726
UDI-Public07340152100726
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P190009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1820
Device Catalogue Number1820
Device Lot Number7600 / P801191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight77 KG